Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 50, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 4, 2009, 5:11 AM CDT for Bexar County, Texas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 4, 2009, 5:11 AM CDT (10:11 UTC)
- Expired
- Oct 4, 2009, 7:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 42 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 5:25 AM CDT | FLASH FLOOD | 2 Ne Terrell Hills, TX | AUSTIN HIGHWAY AT IRA LEE ROAD CLOSED DUE TO HIGH WATER. THERE WERE NUMEROUS ROADS CLOSED ACROSS NORTHEAST SAN ANTONIO AT THIS TIME. |
| Oct 4, 7:00 AM CDT | HEAVY RAIN 11.13 | 4 Nw Live Oak, TX | MOSTLY FELL BETWEEN 4 AM AND 7 AM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2963 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 13.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 041011
FFWEWX
TXC029-041215-
/O.NEW.KEWX.FF.W.0050.091004T1011Z-091004T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 AM CDT SUN OCT 4 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BEXAR COUNTY...
* UNTIL 715 AM CDT.
* AT 508 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PRODUCE VERY HEAVY RAIN
ACROSS BEXAR COUNTY. ADDITIONAL RAINFALL OF ONE TO TWO INCHES OR
MORE IS EXPECTED TO FALL ACROSS AREAS WHICH HAVE ALREADY RECEIVED
AS HIGH AS OVER THREE INCHES OVERNIGHT. THE ADDITIONAL RAINFALL
WILL BE QUICK TO RUNOFF AND CAUSE FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINDCREST...UNIVERSAL CITY...TIMBERWOOD PARK...THE DOMINION...
TERRELL HILLS...SHAVANO PARK...SEA WORLD...SCHERTZ...SAN ANTONIO...
OLMOS PARK...LIVE OAK...LEON VALLEY...LEON SPRINGS...KIRBY...
HOLLYWOOD PARK...HILL COUNTRY VILLAGE...HELOTES...FAIR OAKS
RANCH...CROSS MOUNTAIN...BULVERDE AND ALAMO HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
&&
LAT...LON 2925 9880 2970 9881 2972 9878 2976 9856
2972 9845 2975 9842 2974 9837 2972 9835
2971 9839 2968 9839 2961 9834 2956 9829
2957 9825 2949 9817 2949 9813 2941 9817
2911 9842
$$1 follow-up statement
000
WGUS74 KEWX 041122
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
622 AM CDT SUN OCT 4 2009
TXC029-041215-
/O.CON.KEWX.FF.W.0050.000000T0000Z-091004T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
622 AM CDT SUN OCT 4 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR BEXAR
COUNTY...
AT 618 AM CDT...SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN
WERE CONTINUING OVER BEXAR COUNTY. THESE HEAVY RAINS WILL CONTINUE
FOR THE NEXT HOUR...AND CAUSE FLOODING AT LOW WATER CROSSINGS AND IN
LOW LYING AREAS. ADDITIONAL RAINFALL OF ONE TO TWO INCHES OR
MORE IS EXPECTED. THE ADDITIONAL RAINFALL WILL BE QUICK TO
RUNOFF AND CAUSE FLASH FLOODING.
LOCATIONS IN THE WARNING AREA INCLUDE TIMBERWOOD PARK...THE
DOMINION...LEON SPRINGS...HOLLYWOOD PARK...FAIR OAKS RANCH AND CROSS
MOUNTAIN.
LAT...LON 2925 9880 2970 9881 2972 9878 2976 9856
2972 9845 2975 9842 2974 9837 2972 9835
2971 9839 2968 9839 2961 9834 2956 9829
2957 9825 2949 9817 2949 9813 2941 9817
2911 9842
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 4:42 AM CDT, 29 minutes earlier.
Area forecast discussion, Oct 4, 4:42 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 442 AM CDT SUN OCT 4 2009 .DISCUSSION... A WIDE RANGE OF WEATHER CHANGES IS EXPECTED TODAY THROUGH NEXT WEEKEND FOR AN EARLY TO MID OCTOBER SETTING. FOR TODAY...TRENDS FROM YESTERDAY TO EARLY THIS MORNING SHOW WAVE OF S/W ENERGY COMING ACROSS SOUTH CENTRAL TEXAS TODAY. SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED OVERNIGHT WITH WARM ADVECTION WILL CONTINUE TO TRACK EAST EARLY THIS MORNING...FOLLOWED BY ANOTHER WAVE OF RAIN AND SHOWERS TO THE WEST AND SOUTHWEST. WITH THE CONTINUED POTENTIAL OF LOCALLY HEAVY RAIN FROM THIS EARLY OCT. WEATHER PATTERN... SHOWED A FLASH FLOOD WATCH THROUGH 7 PM CDT TODAY...FOR AN AREA ALONG AND EAST OF A LINE FROM MOUNTAIN HOME IN KERR COUNTY TO HONDO TO PEARSALL. THIS INCLUDES THE METROPOLITAN AREAS OF AUSTIN AND SAN ANTONIO. RAIN AND SHOWERS FOR TODAY COULD CONTINUE FOR PART OF THIS EVENING. ANOTHER ROUND OF RAIN WITH SHOWERS OR THUNDERSTORMS IS POSSIBLE MONDAY...AS ANOTHER FALL RAIN MAKING WEATHER SYSTEM COMES ACROSS FROM THE WEST AGAIN. SHOWED CHANCE OF SHOWERS WITH THIS PATTERN FOR MONDAY. ON TUESDAY AND WEDNESDAY...SLIGHTLY MORE STABLE CONDITIONS DEVELOP AS THE STORM TRACK GOES A LITTLE FURTHER NORTH. AS A RESULT EXPECT LATE NIGHT AND MORNING CLOUDS TO PARTLY CLOUDY AND WARM AFTERNOONS TUESDAY AND WEDNESDAY...WITH A SLIGHT CHANCE FOR SHOWERS. BY THURSDAY A FEW CHANGES IN WEATHER PATTERNS SHOWS UP AS A STRONG 500 HPA TROF APPROACHES FROM THE WEST. THIS WILL CAUSE INCREASING CLOUDS AND A CHANCE FOR SHOWERS ON THURSDAY. AS THE STORM TRACK COMES FURTHER SOUTH LATE THURSDAY THROUGH FRIDAY...THE TROF TO THE WEST WILL MOVE FASTER...AND BRING WITH IT A COLD FRONT ON FRIDAY. SHOWED MOSTLY CLOUDY SKIES WITH A GOOD CHANCE OF RAIN AND SHOWERS FRIDAY AND COOLER TEMPERATURES. THE COLD FRONT FOR FRIDAY WILL BRING A CHANGE TO TEMPERATURES WITH COOLER OVERNIGHT LOWS AND MILD TO WARM DAYTIME HIGHS NEXT WEEKEND...OCT. 10TH AND 11TH. EXPECT SHOWERS ON FRIDAY NIGHT TO TRACK TO THE EAST...WITH RAIN CHANCES DECREASING QUICKLY FROM THE WEST SATURDAY. AS A RESULT SHOWED MOSTLY SUNNY TO PARTLY CLOUDY CONDITIONS FOR SATURDAY...AS DRY AND COOLER AIR SPILLS OVER THE AREA FROM THE NORTHWEST. MOSTLY CLEAR CONDITIONS ARE EXPECTED NEXT SATURDAY NIGHT OF THIS COMING WEEKEND TO MOSTLY SUNNY SKIES ON SUNDAY OCT. 11. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 81 67 84 77 91 / 80 50 50 30 20 AUSTIN BERGSTROM INTL AIRPORT 81 67 84 74 91 / 80 50 50 30 20 NEW BRAUNFELS MUNI AIRPORT 82 69 86 74 92 / 80 50 50 20 20 BURNET MUNI AIRPORT 80 65 80 74 89 / 80 50 50 30 20 DEL RIO INTL AIRPORT 83 71 89 76 91 / 70 30 30 20 20 GEORGETOWN MUNI AIRPORT 80 66 82 74 89 / 80 50 50 30 20 HONDO MUNI AIRPORT 85 72 88 75 92 / 80 50 50 20 20 SAN MARCOS MUNI AIRPORT 82 67 85 74 91 / 80 50 50 30 20 LA GRANGE - FAYETTE REGIONAL 81 68 86 75 91 / 80 50 50 30 20 SAN ANTONIO INTL AIRPORT 84 72 86 77 91 / 80 50 50 20 20 STINSON MUNI AIRPORT 86 72 88 76 92 / 80 50 50 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO... MEDINA...TRAVIS...WILLIAMSON...WILSON. && 08/25
Hazardous weather outlook, Oct 3, 3:00 PM CDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 300 PM CDT SAT OCT 3 2009 TXZ171>173-183>194-202>209-217>225-228-041030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 300 PM CDT SAT OCT 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTH CENTRAL TEXAS TONIGHT. THIS FEATURE WILL COMBINE WITH DEEP ATMOSPHERIC MOISTURE AND RESULT IN SHOWERS AND THUNDERSTORMS OVERNIGHT. MOST OF THE RAINFALL WILL BE BENEFICIAL...HOWEVER THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS WILL GENERALLY BE ONE HALF OF AN INCH TO ONE AND A HALF INCHES OVERNIGHT...WITH ISOLATED HIGHER TOTALS OF TWO INCHES OR MORE POSSIBLE. .DAY TWO...SUNDAY... THE CHANCE FOR LOCALLY HEAVY RAINFALL WILL CONTINUE THROUGH MIDDAY ON SUNDAY. THE THREAT OF HEAVY RAINFALL WILL END AS A WARM FRONT MOVES NORTHWARD ACROSS SOUTH CENTRAL TEXAS. NEW RAINFALL AMOUNTS ON SUNDAY WILL BE SIMILAR TO SATURDAY WITH WIDESPREAD TOTALS OF ONE HALF OF AN INCH TO ONE INCH WITH ISOLATED HIGHER TOTALS OF TWO INCHES. .DAYS THREE THROUGH SEVEN...MONDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 7:11 PM CDT | Flash Flood Warning | EWX | Bastrop, Fayette | 2 hr |
| Oct 3, 9:25 PM CDT | Areal Flood Advisory | EWX | Bexar, Caldwell, Comal, Guadalupe, Hays | 110 min |
| Oct 4, 12:04 AM CDT | Areal Flood Advisory | EWX | Bexar | 116 min |
| Oct 4, 12:57 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Wilson | 108 min |
| Oct 4, 3:06 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe, Hays | 114 min |
| Oct 4, 3:12 AM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| Oct 4, 3:59 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more | 21 hr |
| Oct 4, 4:41 AM CDT | Flash Flood Warning | EWX | Gonzales, Guadalupe, Wilson | 2 hr |
| Oct 4, 5:55 AM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 80 min |
| Oct 4, 6:36 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 114 min |
| Oct 4, 6:46 AM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales | 4 hr |
| Oct 4, 7:07 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Oct 4, 7:15 AM CDT | Flash Flood Warning | EWX | Comal, Guadalupe, Wilson | 3 hr |
| Oct 4, 8:25 AM CDT | Areal Flood Advisory | EWX | Karnes | 110 min |
| Oct 4, 8:41 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Oct 4, 12:26 PM CDT | River Flood Warning | EWX | DeWitt | 69 hr |
| Oct 4, 12:26 PM CDT | River Flood Warning | EWX | DeWitt | 45 hr |
| Oct 4, 12:35 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 4 hr |
| Oct 4, 1:16 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 30 hr |
| Oct 4, 1:16 PM CDT | River Flood Warning | EWX | Bexar | 27 hr |
| Oct 4, 1:19 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Llano, Travis, Williamson | 116 min |
| Oct 4, 2:34 PM CDT | Areal Flood Advisory | EWX | Bastrop, Lee | 116 min |
| Oct 4, 3:07 PM CDT | Areal Flood Advisory | EWX | Caldwell | 113 min |
| Oct 4, 3:26 PM CDT | Flash Flood Warning | EWX | Lee | 78 min |
| Oct 4, 3:46 PM CDT | Areal Flood Advisory | EWX | Fayette | 119 min |
| Oct 4, 5:22 PM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales, Lavaca | 3 hr |
| Oct 4, 6:34 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 56 min |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.